In this paper we have proved the existence of entropy measure-valued solutions to forward-backward p-parabolic equations. We have obtained these solutions as singular limits of weak solutions to (p,q)-elliptic regularized boundary-value problems as ε → 0+. When q > 1 and q = 2 we have not defined yet admissible initial and final conditions even in the form of integral inequalities.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
M. Chipot, S. Guesmia, On the asymptotic behavior of elliptic, anisotropic singular perturbations problems, Communications on Pure and Applied Analysis (CPAA) 8, (2009), no. 1, 179–193.
M. Chipot, S. Guesmia, A. Sengouga, Singular perturbations of some nonlinear problems, Journal of Mathematical Sciences 176, (2011), no. 6, 828–843.
M. Chipot: Asymptotic issues for some partial differential equations, ICP, London, 2016.
P. Amorim, S. Antontsev, Young measure solutions for the wave equation with p(x,t)-Laplacian: Existence and blow-up, Nonlinear Analysis: Theory, Methods & Applications 92, (2013), 153–167.
D. Kinderlehrer, P. Pedregal, Weak convergence of integrands and the Young measure representation, SIAM Journal on Mathematical Analysis 23, (1992), no. 1, 1–19.
S. Demoulini, Young measure solutions for a nonlinear parabolic equation of forward-backward type, SIAM Journal on Mathematical Analysis 27, (1996), no. 2, 376–403.
S. Demoulini, Variational methods for Young measure solutions of nonlinear parabolic evolutions of forward-backward type and of high spatial order, Applicable Analysis 63, (1996), no. 3-4, 363–373.
I.V. Kuznetsov, Entropy solutions to differential equations with variable parabolicity direction, Journal of Mathematical Sciences 202, (2014), no. 1, 91–112.
S.N. Antontsev, I.V. Kuznetsov, Existence of entropy measure-valued solutions for forward-backward p-parabolic equations, submitted to Siberian Electronic Mathematical Reports (SEMR).
S.N. Kruzhkov, First order quasi-linear equations in several independent variables, Mathematics of the USSR Sbornik 10, (1970), no. 2, 217–243.
F. Otto, Initial-boundary value problem for a scalar conservation law, Comptes Rendus de l’Académie des Sciences - Series I - Mathematics 322, (1996), no. 8, 729–734.
O.A. Ladyzhenskaya, N.N. Ural’tseva: Linear and quasilinear elliptic equations, Nauka, Moscow, 1973. (in Russian)
M. Borsuk, V. Kondratiev: Elliptic boundary value problems of second order in piecewise smooth domains, North-Holland Mathematical Library, 69, Elsevier, Amsterdam, 2006.
J. Simon, Compact sets in the space Lp(0, T; B), Annali di Matematica Pura ed Applicata 146, (1987), no. 1, 65–96.
D. Kinderlehrer, P. Pedregal, Gradient Young measures generated by sequences in Sobolev spaces, The Journal of Geometric Analysis 4, (1994), 59–90
M.A. Sychev, A new approach to Young measure theory, relaxation and convergence in energy, Annales de l’Institut Henri Poincare (C) Non Linear Analysis 16, (1999), no. 6, 773–812.
P. Marcati, R. Natalini, Convergence of the pseudo-viscosity approximation for conservation laws, Nonlinear Analysis: Theory, Methods & Applications 23, (1994), no. 5, 621–628.
A. Matas, J. Merker, The limit of vanishing viscosity for doubly nonlinear parabolic equations, Electronic Journal of Qualitative Theory of Differential Equations 8, (2014), 1–14.
O. Scherzer, M. Grasmair, H. Grossauer, M. Haltmeier, F. Lenzen: Variational methods in imaging, Applied Mathematical Sciences, 167, Springer, New York, 2009.
L. Ambrosio, N. Fusco, D. Pallara: Functions of bounded variation and free discontinuity problems, Oxford University Press, New York, 2000.
Research supported by project III.22.4.2 Boundary value problem in dynamics of heterogeneous media.
About this article
Cite this article
Antontsev, S.N., Kuznetsov, I.V. Singular Perturbations of Forward-Backward p-Parabolic Equations. J Elliptic Parabol Equ 2, 357–370 (2016). https://doi.org/10.1007/BF03377409
2010 Mathematics Subject Classification
- Primary: 35D99, 35K55, 35K65, 35K92
- Secondary: 28A33, 35B50, 35R25
Key words and phrases
- entropy solution
- forward-backward parabolic equation
- gradient Young measure
- maximum principle